Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 273, NWS Austin/San Antonio, TX

July 3, 2007Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 5:33 AM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 5:33 AM CDT (10:33 UTC)
Expired
Jul 3, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3023 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 031036
FFWEWX
TXC463-031330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF UVALDE...

* UNTIL 830 AM CDT

* AT 527 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS BETWEEN UVALDE...CONCAN...AND SABINAL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN
  WELLS...GARNER STATE PARK AND CONCAN

SLOW MOVING THUNDERSTORMS BETWEEN UVALDE...CONCAN...AND SABINAL WERE 
PRODUCING RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH ADDITIONAL 
AMOUNTS OF ONE TO TWO INCHES POSSIBLE OVER THE NEXT COUPLE HOURS.  

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2959 9945 2961 9989 2912 9997 2913 9944

$$
2 follow-up statements
000 
WGUS74 KEWX 031122
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 AM CDT TUE JUL 3 2007

TXC463-031330-
UVALDE TX-
620 AM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
UVALDE COUNTY...

AT 612 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED 
SHOWERS AND THUNDERSTORMS STARTING TO WEAKEN OVER UVALDE COUNTY.  
HOWEVER ADDITIONAL RAINFALL WILL CAUSE FLOODING PROBLEMS SO 
MOTORISTS SHOULD CONTINUE EXERCISE CAUTION.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN
WELLS...GARNER STATE PARK AND CONCAN

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2959 9945 2961 9989 2912 9997 2913 9944

$$
000 
WGUS74 KEWX 031232
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 AM CDT TUE JUL 3 2007

TXC463-031330-
UVALDE TX-
731 AM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
UVALDE COUNTY...

AT 724 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SHOWERS AND THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN OVER 
UVALDE COUNTY.  ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH 
CAN BE EXPECTED MAINLY OVER EASTERN UVALDE COUNTY DURING THE NEXT 
HOUR.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN
WELLS...GARNER STATE PARK AND CONCAN

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2959 9945 2961 9989 2912 9997 2913 9944

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:44 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 3, 3:44 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT TUE JUL 3 2007

.DISCUSSION...
WV IMAGERY SHOWS UPPER LEVEL LOW OVER WEST CENTRAL TEXAS THIS
MORNING AND CONTINUING TO DRIFT TOWARD THE SOUTHWEST. MODELS
CONTINUE TO AGREE ON MOVEMENT OF THE LOW INTO NORTHERN MEXICO BY
00Z THURSDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE
FROM THE EAST AND SOUTHEAST KEEPING MOISTURE HIGH IN THE LOW
LEVELS. THIS COMBINATION WILL MEAN HIGH POPS THROUGH THURSDAY. THE
ONLY MODEL DISAGREEMENT IS IN THE FIRST PERIOD WHERE THE GFS IS
SIGNIFICANTLY HIGHER. SINCE THE NAM COMES INTO LINE WITH THE GFS
IN THE LATER PERIODS...DECIDED TO GO WITH GFS. STILL EXPECTING
SOME HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS. WIDESPREAD
RAINFALL TOTALS WILL BE TWO TO THREE INCHES WITH EIGHT TO TEN
INCHES POSSIBLE IN A FEW LOCATIONS. WILL CONTINUE FLASH FLOOD WATCH
THROUGH THIS EVENING. LATER SHIFTS WILL NEED TO EVALUATE WHETHER
OR NOT TO EXTEND IT.

BY THURSDAY EVENING THE UPPER LOW WILL HAVE MOVED FAR ENOUGH WEST
TO BRING SOME STABILITY TO THE CWA. POPS WILL DROP STARTING WITH
THIS PERIOD. WE WILL MOVE INTO A MORE TYPICAL SUMMER LIKE PATTERN
WITH AFTERNOON AND EVENING SLIGHT CHANCE POPS IN THE EASTERN
COUNTIES. WE WILL ALSO SEE HIGH TEMPS CLIMB TO NEAR NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  73  85  73  88 / 100  80  70  60  50
AUSTIN BERGSTROM INTL AIRPORT  85  71  85  71  88 / 100  80  70  50  50
DEL RIO INTL AIRPORT           92  73  88  73  91 /  40  60  70  80  50
SAN ANTONIO INTL AIRPORT       86  72  85  72  88 /  80  70  70  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 3, 5:14 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CDT TUE JUL 3 2007

TXZ171>173-183>194-202>209-217>225-228-041015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. AN UPPER
LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD
WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO
RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE
TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS
AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:00 PM CDTFlash Flood WarningEWXHays3 hr
Jul 2, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
Jul 3, 2:00 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 3, 2:04 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Llano3 hr
Jul 3, 2:24 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 3, 2:27 PM CDTFlash Flood WarningEWXBandera3 hr
Jul 3, 2:30 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 3, 3:00 PM CDTFlash Flood WarningEWXReal3 hr
Jul 3, 3:16 PM CDTFlash Flood WarningEWXBurnet3 hr
Jul 3, 3:36 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXMedina, Uvalde3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXKinney, Medina, Uvalde3 hr
Jul 3, 3:54 PM CDTFlash Flood WarningEWXBexar, Comal3 hr
Jul 3, 5:08 PM CDTFlash Flood WarningEWXZavala3 hr
Jul 3, 6:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 3, 6:44 PM CDTFlash Flood WarningEWXBlanco3 hr
Jul 3, 6:51 PM CDTFlash Flood WarningEWXMedina2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.